Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 14, 2014, 4:26 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 4:26 PM EDT (20:26 UTC)
- Expired
- Jul 14, 2014, 5:19 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 140 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS52 KCHS 142026
SVRCHS
SCC015-019-142130-
/O.NEW.KCHS.SV.W.0069.140714T2026Z-140714T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 530 PM EDT
* AT 426 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...6
MILES NORTHEAST OF WANDO...MOVING EAST AT 5 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
WANDO...CAINHOY...GARRIS LANDING...AWENDAW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3301 7951 3301 7952 3303 7951 3302 7956
3299 7954 3301 7956 3295 7961 3293 7961
3293 7958 3296 7957 3297 7956 3297 7955
3295 7957 3291 7957 3287 7966 3292 7988
3309 7986 3311 7949
TIME...MOT...LOC 2026Z 276DEG 4KT 3299 7976
$$3 follow-up statements
992 WWUS52 KCHS 142050 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 450 PM EDT MON JUL 14 2014 SCC015-019-142130- /O.CON.KCHS.SV.W.0069.000000T0000Z-140714T2130Z/ CHARLESTON SC-BERKELEY SC- 450 PM EDT MON JUL 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES... AT 450 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM NEAR CHARITY. THE STORM WAS NEARLY STATIONARY. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAINHOY AND WANDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3309 7969 3291 7974 3292 7988 3309 7986 TIME...MOT...LOC 2050Z 276DEG 4KT 3300 7980 $$
429 WWUS52 KCHS 142058 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 458 PM EDT MON JUL 14 2014 SCC015-019-142130- /O.CON.KCHS.SV.W.0069.000000T0000Z-140714T2130Z/ CHARLESTON SC-BERKELEY SC- 458 PM EDT MON JUL 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES... AT 458 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM NEAR CHARITY. THE STORM WAS NEARLY STATIONARY. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... EXTREME CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAINHOY AND WANDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3309 7969 3291 7974 3292 7988 3309 7986 TIME...MOT...LOC 2058Z 276DEG 4KT 3300 7979 $$
943 WWUS52 KCHS 142119 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 519 PM EDT MON JUL 14 2014 SCC015-019-142129- /O.CAN.KCHS.SV.W.0069.000000T0000Z-140714T2130Z/ CHARLESTON SC-BERKELEY SC- 519 PM EDT MON JUL 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES HAS BEEN CANCELLED... AT 519 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3309 7969 3291 7974 3292 7988 3309 7986 TIME...MOT...LOC 2119Z 276DEG 4KT 3300 7976 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:59 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 14, 3:59 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT MON JUL 14 2014
.SYNOPSIS...
HIGH PRESSURE WILL HOLD OVER THE AREA TONIGHT. A COLD FRONT WILL
APPROACH THE REGION FROM THE NORTHWEST TUESDAY AND TUESDAY
NIGHT...BUT STALL ON WEDNESDAY. THE FRONT WILL DISSIPATE LATE IN THE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
REST OF THE AFTERNOON AND TONIGHT...ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORM WILL CONTINUE TO DEVELOP AND MOVE EASTWARD
INTO THE EARLY EVENING. SO FAR...THE ACTIVITY HAS BEEN QUITE WEAK
WITH LIMITED UPDRAFT STRENGTH. THERE IS STILL 2500-3000 J/KG OF CAPE
ACCORDING TO THE SPC MESOANALYSIS PAGE WITH A LARGE AREA OF
1000-1200 J/KG OF DCAPE. THEREFORE...WHILE THE COVERAGE IS EXPECTED
TO REMAIN LIMITED A COUPLE OF STRONG TO SEVERE STORMS CANNOT BE
RULED OUT. THE PRIMARY THREAT WOULD BE GUSTY WINDS. CONVECTION
SHOULD DIMINISH THIS EVENING WITH THE LOSS OF DIURNAL HEATING AS WE
HEAD INTO THE NIGHTTIME PERIOD. OVERNIGHT...THE DEEP UPPER LOW
ACROSS THE GREAT LAKES WILL CONTINUE TO CARVE OUT AS THE ASSOCIATED
TROUGH DIGS INTO THE OHIO VALLEY. HEIGHTS WILL FALL A BIT LATE IN
THE TONIGHT PERIOD BUT THE FORECAST AREA WILL REMAIN SOUTHEAST OF
THE BULK OF LARGER SCALE FORCING. AT THE SURFACE...THE FORECAST AREA
WILL BE POSITIONED BETWEEN HIGH PRESSURE TO THE EAST AND A
PRE-FRONTAL/LEE TROUGH ACROSS INLAND AREAS IN ADVANCE OF STRONG COLD
FRONT MOVING INTO THE TENNESSEE VALLEY. THE MODELS ONCE AGAIN SHOW
ANOTHER ROUND OF NOCTURNAL CONVECTION MAINLY ACROSS THE COASTAL
WATERS WHERE THE BETTER DEEP MOISTURE WILL RESIDE. IT CAN/T BE
TOTALLY DISCOUNTED THAT SHOWERS AND STORMS MAY DEVELOP OVER LAND AS
WELL...BUT THE FOCUS APPEARS TO BE OFFSHORE. THE POP SCHEME IS
SIMILAR TO PREVIOUS NIGHTS WITH SLIGHT CHANCES RIGHT ALONG THE COAST
INCREASING TO MID RANGE CHANCES 20 MILES AND FURTHER OFFSHORE. LOWS
WILL ONCE AGAIN BE IN THE LOW 70S FOR INLAND AREAS...MID/UPPER 70S
CLOSER TO THE COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...LARGE UPPER LOW MOVES INTO THE LOWER GREAT LAKES...INITIATING
A WEAK TRIPLE POINT LOW IN THE MID ATLANTIC. THE TRAILING COLD
FRONT WILL GRADUALLY APPROACH THE CWA...BUT STILL BE WELL TO THE
NORTHWEST BY 00Z WITH A POSITION ROUGHLY FROM UPSTATE SOUTH
CAROLINA TO CENTRAL GEORGIA. LOWERING HEIGHTS WILL INTRODUCE ADDED
INSTABILITY...SO THE CHANCES OF CONVECTION WILL INCREASE DURING
THE AFTERNOON. WHILE THE FRONT WILL STILL BE TO OUR NORTHWEST...A
LEE TROF IN THE MIDLANDS WILL MOVE TOWARD THE COAST...AND THE SEA
BREEZE WILL MOVE VERY SLOWLY INLAND...BOTH OF WHICH SHOULD HELP
INITIATE SCATTERED THUNDERSTORMS.TEMPS WILL REACH INTO THE 90S
AGAIN AWAY FROM THE COAST BEFORE THE CONVECTION INITIATES LATER IN
THE DAY...WITH TEMPS POTENTIALLY REACHING 90 CLOSE TO THE COAST AS
THE SEA BREEZE WILL BE VERY SLOW TO MOVE INLAND...FIGHTING THE
SOUTHWESTERLY GRADIENT WIND ALL DAY.
TUESDAY NIGHT...WHILE WE WILL LOSE THE DAYTIME HEATING...THE BEST
FORCING WILL MOVE THROUGH THE AREA IN THE EVENING AND OVERNIGHT...SO
POPS WILL BE JUST AS HIGH...IF NOT HIGHER...THAN DURING THE DAY
TUESDAY. THE UPPER LOW PULLS VERY QUICKLY NORTHEASTWARD INTO
CANADA...SO THE SYNOPTIC FORCING WILL ALSO BE WANING AS WE GET
TOWARD MORNING.
WEDNESDAY...THE FRONT WILL PRETTY MUCH STALL OUT OVER THE AREA ON
WEDNESDAY...BUT THE DRIER AIR WILL BEGIN TO PUSH IN OVER THE
INTERIOR LATER IN THE DAY. FRONTAL CONVERGENCE WILL STILL SUPPORT
SOME CONVECTION...ESPECIALLY CLOSER TO THE COAST AND SOUTH OF
INTERSTATE 16 IN GEORGIA...BUT CHANCES WILL BE DIMINISHING FURTHER
TO THE NORTHWEST. TEMPS WILL STILL BE WARM...BUT APPARENT TEMPS WILL
BE A LITTLE LOWER INLAND THANKS TO THE DRIER AIR.
WEDNESDAY NIGHT THE DYING FRONT WILL REMAIN OVER THE AREA. WITH
DRIER AIR STILL TRYING TO SEEP IN...LOW TEMPS WILL BE A LITTLE
COOLER THAN THEY HAVE BEEN FOR A WHILE WITH MID 60S WELL INLAND TO
LOWER 70S AT THE COAST.
THURSDAY LOOKS TO BE WARM BUT QUITE DRY FOR JULY...WITH DEW POINTS
POTENTIALLY REACHING THE UPPER 50S WELL INLAND DURING THE AFTERNOON.
RAIN CHANCES WILL BE LOWER THAN CLIMATOLOGY AS WELL...BUT NOT ZERO
AS THE OLD FRONT WILL STILL BE IN THE AREA. WHILE IT WILL BE HARD TO
SEE MUCH THUNDERSTORM ACTIVITY DUE TO THE DRY AIR...A FEW SHOWERS
ARE STILL POSSIBLE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FRIDAY LOOKS RELATIVELY DRY WITH HIGH PRESSURE MAINTAINING CONTROL.
THEN GULF MOISTURE WILL RETURN TO THE AREA AS ANOTHER LONGWAVE
TROUGH DIGS ACROSS THE EASTERN UNITED STATES. ANOTHER COLD FRONT
WILL STALL OVER THE AREA SATURDAY THROUGH MONDAY WITH INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 18Z TUESDAY.
ISOLATED SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING...AND
WITH MAINLY JUST ISOLATED COVERAGE I HAVE ADDED A VCTS TO BOTH
SITES IN THE GENERAL TIME PERIOD OF 18Z-22Z. THEREAFTER ANY
LINGERING ACTIVITY WILL DIMINISH. A MODEST SOUTHWEST FLOW WILL
REMAIN ELEVATED TONIGHT AS THE PRESSURE GRADIENT TIGHTENS.
EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE DUE
MAINLY TO SHOWERS/THUNDERSTORMS WITH THE GREATEST COVERAGE LATE
TUESDAY INTO WEDNESDAY. VFR OTHERWISE THROUGH FRIDAY.
&&
.MARINE...
TONIGHT...THE LOCAL WATERS WILL BECOME POSITIONED BETWEEN HIGH
PRESSURE TO THE EAST AND A PRE-FRONTAL/LEE TROUGH ACROSS INLAND
AREAS. THIS WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE REGION AND
LEAD TO AN INCREASING SOUTHWEST FLOW. IN FACT...MUCH OF THE WIND
GUIDANCE SHOWS SOUTHWEST FLOW STRONG ENOUGH TO SUPPORT A PERIOD OF
SMALL CRAFT ADVISORY WINDS OVERNIGHT. THE MOST LIKELY ZONES ARE THE
OUTER GEORGIA WATERS AND THE CHARLESTON COUNTY WATERS. AS SUCH...AN
ADVISORY HAS BEEN ISSUED THAT RUNS THROUGH 10Z. OTHER WATERS WILL
INCREASE INTO THE 15-20 KT RANGE INCLUDING THE CHARLESTON HARBOR.
SEAS WILL RISE AS WELL...BECOMING 2-4 FT WITHIN 20 NM AND 4-5 FT
BEYOND BY LATE TONIGHT. MORE NOCTURNAL THUNDERSTORM ACTIVITY IS
EXPECTED LATE TONIGHT. THE STRONGER GRADIENT WINDS WILL RESULT IN A
LOW WATERSPOUT THREAT...BUT THE STRONGER STORMS THAT DEVELOP COULD
PRODUCE A GUSTY WIND THREAT.
WIND AND SEAS WILL BE UP TUESDAY AFTERNOON AND TUESDAY NIGHT WITH
SOUTHWESTERLY GRADIENT WINDS REACH 15 TO 20 KNOTS AHEAD OF THE
APPROACHING COLD FRONT. SEAS COULD REACH AS HIGH AS 5 FEET IN THE
OUTER LIMITS OF OUR COASTAL WATERS TUESDAY NIGHT...BUT THAT/S STILL
BELOW ANY HEADLINE CRITERIA. WINDS AND SEAS WILL COME BACK DOWN ON
WEDNESDAY AS THE FRONT STALLS OUT JUST NORTHWEST OF THE WATERS AND
THE SURFACE PRESSURE GRADIENT COLLAPSES. WINDS SHOULD STAY BELOW 15
KNOTS THE SECOND HALF OF THE WEEK...WITH THE POSSIBLE EXCEPTION OF
NEAR THE COAST DURING THE LATE DAY HOURS WHEN THE SEA BREEZE
CIRCULATION REACHES ITS MAXIMUM.
&&
.TIDES/COASTAL FLOODING...
WITH LINGERING AFFECTS OF THE RECENT FULL MOON AND
PERIGEE...ANOTHER ROUND OF SHALLOW COASTAL FLOODING IS EXPECTED
TONIGHT. FLOW THIS AFTERNOON AND THIS EVENING WILL BE ONSHORE AND
IN THE 15-20 KNOT RANGE WHICH SHOULD ALSO HELP INCREASE THE HIGH
TIDE. SINCE WE ARE GETTING FURTHER FROM THE FULL MOON AND
PERIGEE...TONIGHT/S HIGH TIDE SHOULD BE LOWER THAN THE PREVIOUS
TWO NIGHTS. THE CHARLESTON HARBOR WILL LIKELY JUST GET TO 7 FT
MLLW OR SLIGHTLY HIGHER...BUT CONFIDENCE IS RELATIVELY HIGH IT
WILL GET THERE. THE TIME OF HIGH TIDE IS 1042 PM EDT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
TUESDAY FOR SCZ050.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ350-374.
&&
NEAR TERM...BSH
SHORT TERM...FWA
LONG TERM...JRL
AVIATION...BSH
MARINE...BSH/FWA
TIDES/COASTAL FLOODING...BSHHazardous weather outlook, Jul 14, 3:50 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT MON JUL 14 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052- 152000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 350 PM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE AREA TUESDAY AFTERNOON. DUE TO A VERY MOIST ENVIRONMENT...TORRENTIAL RAINFALL MOVING OVER THE SAME AREAS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-152000- CHARLESTON- 350 PM EDT MON JUL 14 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE AREA TUESDAY AFTERNOON. DUE TO A VERY MOIST ENVIRONMENT...TORRENTIAL RAINFALL MOVING OVER THE SAME AREAS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-152000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 350 PM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 3:12 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT MON JUL 14 2014 SCZ043-044-050-141945- CHARLESTON-DORCHESTER-INLAND COLLETON- 312 PM EDT MON JUL 14 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND COLLETON COUNTIES THROUGH 345 PM EDT... AT 312 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR CANADY LANDING...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BECK LANDING...CANADY LANDING...PARKERS FERRY LANDING...DELEMAR CROSSROADS...GETTYSVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3295 8024 3273 8023 3279 8050 3288 8050 TIME...MOT...LOC 1913Z 269DEG 7KT 3284 8043
Special weather statement, Jul 14, 3:31 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT MON JUL 14 2014
SCZ043-049-050-142000-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
331 PM EDT MON JUL 14 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 400 PM EDT...
AT 326 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HENDERSONVILLE TO
DELEMAR CROSSROADS...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADY LANDING...NEYLES...DELEMAR CROSSROADS...BECK
LANDING...RITTER...JACKSONBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CLOUD-TO-GROUND LIGHTNING IS OCCURRING. AVOID USING METAL EQUIPMENT
AND KEEP DISTANCE FROM OBJECTS SUCH AS IRRIGATION
SYSTEMS...POLES...FENCES AND TREES. LIVESTOCK AND OUTDOOR PETS ARE
PARTICULARLY VULNERABLE IN OPEN FIELDS AND SHOULD BE TAKEN INTO
SHELTERS IMMEDIATELY IF TIME PERMITS.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3272 8023 3277 8077 3286 8075 3287 8040
3286 8040 3285 8030 3284 8025
TIME...MOT...LOC 1931Z 276DEG 4KT 3282 8068 3281 8029Special weather statement, Jul 14, 3:44 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT MON JUL 14 2014
SCZ045-050-052-142015-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
344 PM EDT MON JUL 14 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 415 PM EDT...
AT 340 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RICHMOND TO
SMITH...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SMITH...RICHMOND...HALFWAY CREEK...CHARITY...AWENDAW...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3296 7956 3296 7957 3297 7957 3299 7959
3297 7960 3299 7991 3315 7991 3313 7964
3300 7958 3299 7958
TIME...MOT...LOC 1944Z 270DEG 7KT 3306 7987 3303 7972Special weather statement, Jul 14, 4:12 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT MON JUL 14 2014
SCZ045-050-142045-
CHARLESTON-INLAND BERKELEY-
412 PM EDT MON JUL 14 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 445 PM EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SMITH...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SMITH...GARRIS LANDING...HALFWAY CREEK...AWENDAW...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3301 7952 3303 7951 3302 7956 3299 7954
3301 7956 3295 7961 3293 7961 3294 7957
3296 7957 3297 7956 3297 7955 3295 7957
3290 7958 3290 7960 3294 7983 3307 7983
3317 7951 3301 7951
TIME...MOT...LOC 2012Z 265DEG 13KT 3301 7973Special weather statement, Jul 14, 4:19 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 419 PM EDT MON JUL 14 2014 SCZ043-049-142045- COASTAL COLLETON-INLAND COLLETON- 419 PM EDT MON JUL 14 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY THROUGH 445 PM EDT... AT 417 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR HENDERSONVILLE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HENDERSONVILLE...WHITE HALL...RITTER...DRAWDY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3288 8056 3267 8058 3278 8085 3290 8081 TIME...MOT...LOC 2020Z 283DEG 11KT 3282 8073
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:25 AM EDT | Areal Flood Advisory | CHS | Charleston | 65 min |
| Jul 14, 5:20 AM EDT | Special Marine Warning | CHS | 85 min | |
| Jul 14, 7:49 AM EDT | Special Marine Warning | CHS | 116 min | |
| Jul 14, 3:12 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Jul 14, 3:31 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Jul 14, 3:36 PM EDT | Small Craft Advisory | CHS | 8 hr | |
| Jul 14, 3:43 PM EDT | Coastal Flood Advisory | CHS | 8 hr | |
| Jul 14, 3:44 PM EDT | Special Weather Statement | CHS | Berkeley | 31 min |
| Jul 14, 4:19 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jul 14, 4:42 PM EDT | Areal Flood Advisory | CHS | Colleton | 63 min |
| Jul 14, 4:43 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 92 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.